Friday, December 15, 2006

Med Perfection

I never cease to be fascinated with psych meds. I have a full blown hypomania going, but my head hasn’t joined the party. For the last 2 days it’s like my body is ready to run a marathon, but my head keeps things moving at a normal pace. It’s a curious feeling. No anxiety, no irritability. No desire to self-medicate. I feel pretty good, all things considered. I suppose this means my meds are pretty close to being right.

Cool.

12 comments:

Dream Writer said...

So, please tell me what is the difference btw. Hypomania and mania? This illness can be so darn confusing. Everytime I think I got it...I am confused more than ever.

I am glad that you are feeling good!!

Jon said...

Hey DW! Thanks for your comment.

I usually define hypomania as that feel-good, full of energy feeling many of us get. It's when we tend to chase pleasure, have trouble focusing, and get wild.

Mania, at least to me, has a very dark side. It can be rage, panic, or one of those emotions that are really dangerous to ourselves or those around us. It's usually not that "feel-good" high that we get from hypomania. A true mania scares me more than a major depression.

The Queen said...

So Jon, what are you taking right now??

Anonymous said...

We gotta get the right cocktails for our individual brains and bodies. I hope you are getting your mood stabilized.

Mania can involve real psychosis and dellusions -- the Bipolar I's that blog tell of being hospitalized when manic.

As a Bipolar II, my depressions are desperately deep and my hypomania prevents me from sleeping well because my mind just races... I may do stupid things like spend money I don't have or even do some productive things with all that energy.....

My mood seems to be stabilizing -- next we work on getting me out of the house...... too much anxiety..

Jon said...

Queen - thanks for your comment. I'm down to only Lamictal, 200 mg. Everytime I add something else to the mix it causes other problems. Of course, who knows what I might need for tomorrow's mood...

Lee - thanks for stopping by and leaving a comment. You nailed it, your explanations were perfect. I hope your stability comes as quickly as you'd like, I'll be checking in regularly to see how it's going. I've have had similar experiences, and I feel for you.

Finally, as I too often do, I wrote in terms of "we" when referring to mania. I have been told it's a bad habit, that they are MY feelings, and may bear no resemblance to other's symptoms or feelings. I hope nobody took offense.

Dream Writer said...

Between you and Lee's version... I am confused more than ever! I wrote a post about "The Truth about Mania" within my blog, but it was taken from a Book! When I read - I Truly do Comprehend what I read, but when we try to find it within ourselves - to identify our symptoms and what we are going through - F-O-R-G-E-T I-T!!!

I don't know if it is Hypomania or manic for me...I do get irritable, angry, frustrated, rage, and I do experience panic moments. Then with a flip of a switch (within minutes - the same day)I could become weepy, hypersexual, and just down right depressed. Crazy!!

WOW! I need to copy and paste this and make a post out of this!! LOL!

bipolar_girl said...

Good for you!I'm still struggling, though.take care

Jon said...

Dreamwriter - I think the definition varies from person to person. I consider hypomania to be mostly feel-good, and mania when it goes beyond that. But that's just me...

Bipolar Girl - thanks for stopping by and commenting!

Dream Writer said...

I think that I am understanding now and I think that I am manic (mania).

I am not feeling good at all....only for a split second or a minute here and there.

Thanks Jon for the support:-)

Jon said...

Thanks DW for your support.

ariadneK, Ph.D. said...

I have finally found what maks my head feel right (Abilify...though I have a "shameful" feeling knowing that I am on a hardcore antipsychotic in order to accomplish this), but physically it makes me gain weight. My doctor is trying out Topamax to see if it's weight-loss properties will combat the weight increase that ABilify offers.

On a more pleasant note, I have begun to enjoy life more and stop thinking of myself as being "bipolar" quite so much. This past weekend, I went on the first date I have been on in (gasp!) 2.5 years! Interesting to get back into the swing of being social again.

Blessings to you, dear.

Jon said...

Ari - congrats, and have fun!

Not thinking of myself as "bipolar" is one of my treatment goals. It comes and goes...

My Lamictal has caused me to put on 30 pounds, I'm trying to take it off. And that wonderful balance I talked about? I screwed it all up this weekend. I am so pathetic at times. I'll write abut it later...